MAUDE Adverse Event Report: COOK INC BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent treatment of an abdominal aortic aneurysm (aaa) with the cook alpha abdominal system using the beacon tip aurous centimeter vessel sizing catheter x.The procedure was completed according to plan.During the post-op ct, something strange was observed inside the lumen of the stentgraft.It can be seen in all projections but sagittal and axillary are most clear.It starts at the upper level of the bare stent (zimb) and goes inside the lumen downwards.It bifurcates and continues down each common iliac.It was determined that a fragment of the device, the peel away sheath, was left in the patient.It was reported that the patient did not experience any adverse effects at the time of the procedure, however the patient is going to require an additional procedure to remove the device portion.This was not identified at the time of the procedure.The plan is now to take the patient back to the hospital and see if they can visualize and possibly extract it.This is still in planning and at the time of this report, no secondary procedure has yet been scheduled or completed.
 
Additional Manufacturer Narrative
(b)(6).A review of the device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.Per the imaging review: a cta performed 1 month post-op dated (b)(6) 2017 was reviewed.Impression: "a catheter-type foreign body is seen within the main body device on follow up cta.This is free-floating proximally, but bifurcates distally within each end terminating along the stent graft wall at each proximal limb.This is likely from the time of repair or subsequent to it, as it is within the main body.The foreign body resembles the ¿peel-away¿ component of a catheter as noted in the complaint report." there is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6446475
Report Number1820334-2017-00541
Device Sequence Number587885
Product Code DQO
UDI-Device Identifier00827002312166
UDI-Public(01)00827002312166(17)180819(10)6098250
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberNR5.0-35-100-P-10S-PIG-CSC-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight72